Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Blood pressure 245/14. Prescribed clonodine and losartan. Should I be worried about this?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
I have been taking 25 mg carvedilol BID for 4 years. Last Saturday night, my BP was at 245/140 at 3PM. I took my carvedilol then (instead of at 9PM). At 5PM it was still 225/130 so I went to the ER. They were able to get it down with 1.5 mg clonodine. Today I saw my PCP who put me on 50 mg of losartan in addition to the carvedilol. I weigh 110 pounds. Should I be worried about this?
Posted Sat, 21 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 42 minutes later
Brief Answer: Need investigation and follow up Detailed Answer: Hi friend, Welcome to Health Care Magic This value of pressure is very high and needs aggressive management / and some investigations too Conditions like Pheochromocytoma cause episodic rise of pressure and rate from sudden outpouring of adrenaline /and has to be evaluated. Kidney function needs to be tested Other associated risk factors like cholesterol need attention Ambulatory monitoring of pressure may be necessary… Losartan is a good drug / in most people, a third or even a fourth drug may be necessary Follow up with a Cardiologist (Heart specialist) or Nephrologist (kidney specialist) Good luck Take care Wishing all well God bless
Above answer was peer-reviewed by
Follow-up: Blood pressure 245/14. Prescribed clonodine and losartan. Should I be worried about this? 12 minutes later
What I'm most concerned about is the dosage related to my weight. STAT metabolic panel (including renal function) perfectly normal. Ditto cardiac enzymes, EKG, CBC. Cholesterol under control with Lipitor. Dose seem OK with you?
Answered by Dr. Anantharamakrishnan 2 hours later
Brief Answer: Yes Detailed Answer: Hi The dose is OK The maximal dose is 100 mg / and it is not related to the weight Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor